MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C1650
Medical Device Problem Codes Detachment Of Device Component (1104); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-01098.The device was implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, while advancing a ruby coil through the lantern, the physician experienced resistance and still tried to advance the coil; consequently, the ruby coil unintentionally detached in the patient's ima.The physician thought the lantern was kinked; however, upon removal no kink was observed on the lantern.The majority of the detached ruby coil was left inside the ima; therefore, the physician made multiple attempts to snare the detached ruby coil out; however, the physician was unable to.Therefore, the procedure ended after the physician lost access while trying to advance the snare device and not being able to regain access.The ima seemed patent at the end of the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Reportable event: serious injury.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7557841
Report Number3005168196-2018-01097
Device Sequence Number2324048
Product Code HCG
UDI-Device Identifier00814548013244
UDI-Public00814548013244
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/23/2025
Device Catalogue NumberRBY4C1650
Device Lot NumberC04354
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;